MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® CENTERING SLEEVE LONG; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® CENTERING SLEEVE LONG; GUIDE
Model Number 338.19
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the dynamic hip and condylar screw system (dhs/dcs) centering sleeve was found not functioning during reverse logistics audit of the returned device at millstone.There was no patient involvement.This complaint involves one (1) device.This report is for one (1) dhs®/dcs® centering sleeve long.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Awareness date reported on follow up 1 report as october 11, 2019 but should have been november 26, 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part number: 338.19, supplier lot #: 1065, manufacturing site: hägendorf, release to warehouse date: 21.Aug.1997.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the received device is found worn due to heavily used in the field.There are scratches and nicked.The distal part of the device is cracked and bent downward.Hence, the complaint is confirmed.Device failure/defect identified? yes.Document/specification review: the dimensional inspection was not performed due to the post manufacturing damage.A manufacturing record evaluation was performed, it shows that the device was manufactured on 21.Aug.1997( 22+ year old device) and there were no issues during the manufacture of this product that would contribute to this complaint condition.Conclusion: the complaint was confirmed during investigation.There were no issues during the manufacture of this product that would contribute to this complaint condition.Although a definitive root cause could not be determined, it is possible the device encountered unintended forces could have contributed to the complaint condition.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS®/DCS® CENTERING SLEEVE LONG
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9254217
Report Number2939274-2019-61822
Device Sequence Number14393685
Product Code FZX
UDI-Device Identifier10886982193216
UDI-Public(01)10886982193216
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number338.19
Device Catalogue Number338.19
Device Lot Number3151054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer10/11/2019
11/27/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/26/2019
11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1